Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 15, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Feb 5, 2017, 3:52 AM EST. It took effect at Feb 5, 2017, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2017, 3:52 AM EST (08:52 UTC)
- In effect from
- Feb 5, 2017, 10:00 AM EST
- Expired
- Feb 5, 2017, 6:46 PM EST
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
745 WHUS71 KBUF 050852 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 352 AM EST SUN FEB 5 2017 LEZ020-051700- /O.NEW.KBUF.SC.Y.0015.170205T1500Z-170206T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 352 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-051700- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-170206T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 352 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-051700- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 352 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-051700- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 352 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SMITH
3 follow-up statements
237 WHUS71 KBUF 051438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 AM EST SUN FEB 5 2017 LEZ040-041-052245- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 938 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-052245- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 938 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-052245- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 938 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-052245- /O.CON.KBUF.SC.Y.0015.170205T1500Z-170206T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 938 AM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
563 WHUS71 KBUF 052105 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 405 PM EST SUN FEB 5 2017 LEZ040-041-060515- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 405 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-060515- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 405 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-060515- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 405 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-060000- /O.CON.KBUF.SC.Y.0015.000000T0000Z-170206T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 405 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
673 WHUS71 KBUF 052346 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 646 PM EST SUN FEB 5 2017 LEZ020-060100- /O.CAN.KBUF.SC.Y.0015.000000T0000Z-170206T0000Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 646 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ040-041-060600- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T0600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 646 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-060800- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 646 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...WEST TO 30 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-060800- /O.CON.KBUF.SC.Y.0014.000000T0000Z-170206T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 646 PM EST SUN FEB 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 1:39 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 5, 1:39 AM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
139 AM EST Sun Feb 5 2017
.SYNOPSIS...
Low pressure will pass to our north today, bringing some scattered
snow showers mainly east of the lakes. Snow showers will continue
tonight with the passage of a cold front. A more substantial storm
system tracking out of the central plains is expected to impact the
lower Great Lakes during the first half of next week, bringing a
potential for mixed precipitation by Monday night into Tuesday,
followed by some possible heavy rain Tuesday and strong winds
Wednesday.
&&
.NEAR TERM /THROUGH TODAY/...
Low pressure over western Lake Superior will track to our north
later today. Increasing warm advection ahead of this low pressure
system will keep temperatures steady in the upper teens to mid 20s
overnight. Any returns showing up on radar are elevated with no snow
expected until closer to daybreak.
Warm air advection/isentropic lift will be the predominate forcing
mechanism as the low moves across Ontario Province. Expect snow to
begin across the far west after daybreak this morning, filling in
across the remainder of the area during the day. Frontogenesis also
does not look terribly impressive, but cross sections do show decent
lift through the dendritic growth zone. Therefore, thinking snow-
liquid ratios may be a bit higher than typical clipper system snows.
Snowfall across the area looks like it will remain below advisory
criteria, with a general 1 to 3 inches accumulation probable.
Although, as some lake enhancement evolves later in the day in a
developing cold air advection regime behind the cold front, areas
east of the lakes could see closer to 4 inches.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
Sunday night a modest clipper system over Central Quebec will quickly
push eastward across the Canadian Maritimes...with its trailing cold
front finishing its passage across our region early in the evening.
Lingering lake and orographically-enhanced snow showers east of the
lakes at the start of the evening will give way to leftover lake effect
snow showers southeast of the lakes as a colder west-northwesterly
flow envelops the region in the wake of the cold front...though these
should largely be of the nuisance variety due to very limited synoptic-
scale moisture and a relatively low cap of 3-5 kft (which will be lowest
over and downwind of Lake Erie). Expect total nighttime accumulations to
range from 1-2 inches east/southeast of Lake Ontario...around an inch or
so east of Lake Erie...and under an inch across the rest of the region...
which will be subject to much more scattered snow showers. Otherwise
the cold air advection regime will send overnight lows back down into
the teens across the North Country...and the lower 20s elsewhere.
On Monday a narrow ridge of high pressure and drier air will rapidly
slide eastward across New York State...with accompanying drier air
and a backing/increasingly sheared low level flow quickly squelching
any leftover snow showers east of Lake Erie...and forcing any Lake
Ontario-driven snow showers to weaken and lift northward into the North
Country. As the afternoon progresses developing warm air advection aloft
could lead to a few additional synoptically-driven light snow showers
across the North Country...though like the dying lake effect activity
these should not be of much consequence. Otherwise a largely dry and
mostly cloudy day can be expected...with high temps ranging from the
mid and upper 20s east of Lake Ontario to the lower to mid 30s across
the rest of the region.
After that...our attention will turn back to the synoptic scale for
the rest of this period...as all models continue to advertise a
steadily deepening cutter-type low tracking from the central Plains
Monday evening to the Central Great Lakes Tuesday...before pushing
onward into central Quebec Tuesday night and Wednesday.
With this system steadily deepening to 980-985 mb or so as it passes
by to our northwest...our area will lie under the influence of a strong
warm advection regime from Monday night right through Tuesday and
much of Tuesday night...before the system's trailing cold front pushes
through our region late Tuesday night/Wednesday and ushers in a return
to much colder air. Increasing moisture and lift attendant to the
warm air advection regime will result in increasing precipitation
chances from southwest to northeast Monday night and early Tuesday...
followed by a near certainty of widespread precipitation until the
trailing cold front crosses our region late Tuesday night/Wednesday
morning. Coupled with a steadily warming atmospheric column...this
will result in the precipitation initially beginning across our region
in the form of snow Monday night/Tuesday...then potentially mixing
with some sleet or freezing rain before changing over to all rain
during the course of Tuesday. Thereafter...all rain can be expected
up until the passage of the trailing cold front...with strong cold
advection in its wake then forcing any leftover synoptic-scale rain
showers to change back over to snow while winding down during the
course of Wednesday. The above stated...exceptions to the above
diminishing trend will be found east of both lakes...where the incoming
colder airmass should become cold enough to support at least some
semblance of a lake response during Wednesday afternoon.
With respect to temperatures...these will largely be on a steady
climb through Tuesday and Tuesday night...with much of the area
likely to see temps break into the 40s for at least a short period
between Tuesday and Tuesday night...before readings plummet back
through the 30s and into the 20s in the wake of the cold front on
Wednesday. This should induce at least some ripening and/or melting
of the current snowpack across our region...and this coupled with
the expected rainfall could eventually lead to a few hydro concerns
in some areas.
Of much greater concern though will be the potential for strong winds
east-northeast of both lakes along and following the passage of the
cold front later Tuesday night and Wednesday...as the track of a
steadily deepening low to our northwest fits the classic pattern for
high wind events in these areas. This stated...medium range model
guidance continues to exhibit notable differences in the strength of
the accompanying low level wind field during this time frame...with
the past couple runs of the GFS exhibiting weaker winds than what
one would ordinarily like to see for a typical cold advective WSW
flow high wind event. With this in mind...confidence in reaching
warning criteria at this juncture still remains too low to justify
the issuance of any watches...so have just continued to highlight
the potential for high winds in the HWO for now.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Moderating temperatures will characterize this forecast period.
A broad longwave trough will be centered over the Lower Great Lakes
at the start of this time frame...but as we work our way through the
remainder of the week...the trough will exit across the Canadian
Maritimes. In its wake...a low amplitude Pacific based flow will
become established along the Canadian border. This will encourage
day to day temperatures to steadily climb...so that we can
anticipate above normal mercury levels by the weekend.
In terms of pcpn...cold advection Wednesday night into Thursday will
send H85 temps to as low as -20c over our region...and this will
establish another round of lake effect snow for sites east and
southeast of the lakes. While some accumulations are nearly a
certainty for parts of the Western Southern Tier and Eastern Lake
Ontario region...a cap below 10k ft should keep snowfall amounts
from being overly significant. Elsewhere...it will be brisk and cold
with temperatures in the teens Wednesday and Thursday. Wednesday
afternoon highs will be within a few degrees of 20.
On Friday...any leftover lake snow showers across the North Country
will end fairly quickly as strong warm advection around the
periphery of a passing sfc high will eliminate any lake induced
instability. Partly sunny skies will help to boost afternoon
temperatures to within a few degrees of 30...although it will be
chillier across the North Country.
Confidence in the forecast drops off rather substantially Friday
night and Saturday...as the medium range packages are having
difficulty resolving the evolution of a broad storm system over the
Upper Great Lakes. While there is little debate that warming will
continue and that temperatures will very likely reach into the 40s
(except North Country)...the debate comes in the placement of a warm
front that could generate some light snow. Stay tuned.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Expect VFR conditions until around 14Z-16Z when warm advection will
bring lowering clouds and light snow to the area. There will be
periods of lower MVFR in most locations with the incoming snow with
IFR conditions limited to KJHW and KART this afternoon due to
upsloping and lake enhancement. VFR conditions should return to most
sites by 00Z Monday with KJHW not expected to return to VFR
until after 06z Monday.
Outlook...
Monday...Mainly VFR.
Tuesday...MVFR/IFR with mixed precipitation and
freezing rain possible.
Wednesday...MVFR/IFR...rain changing to snow. strong winds.
Thursday...MVFR/IFR. Lake effect snow east of the lakes.
&&
.MARINE...
Winds will rapidly freshen once again later today as an area of low
pressure lifts just north of the lower Great Lakes. This brisk flow
and associated small craft advisory conditions will persist through
the rest of the weekend before diminishing Monday as another area of
high pressure crosses the region.
Conditions should then remain relatively tranquil through Monday
night before easterly flow freshens Tuesday ahead of an approaching
low pressure system tracking out of the Missouri valley. This system
is currently forecast to rapidly deepen as it passes to the
northwest across the central Great Lakes, and has the potential to
bring gales to the lower Great Lakes Wednesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 6 AM EST Monday for LEZ040-041.
Small Craft Advisory until 6 AM EST Monday for
LOZ042>045.
&&
SYNOPSIS...SMITH/TMA
NEAR TERM...SMITH/TMA
SHORT TERM...JJR
LONG TERM...RSH
AVIATION...SMITH
MARINE...SMITH/TMAHazardous weather outlook, Feb 4, 8:33 PM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 833 PM EST SAT FEB 4 2017 NYZ001>003-010>012-019-085-060145- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- SOUTHERN ERIE- 833 PM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY STRONG...POTENTIALLY DAMAGING WINDS ARE POSSIBLE ACROSS WESTERN NEW YORK ON WEDNESDAY AS A STRENGTHENING STORM SYSTEM IS FORECAST TO PASS JUST TO OUR NORTHWEST. THIS WILL BE FOLLOWED BY A RENEWED COLD AIRMASS WITH SIGNIFICANT LAKE SNOWS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY ACROSS THE WESTERN SOUTHERN TIER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-020-021-060145- LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY- 833 PM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-060145- WAYNE-NORTHERN CAYUGA-OSWEGO- 833 PM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLDER AIR IN THE WAKE OF A STRONG STORM SYSTEM WILL LIKELY LEAD TO ANOTHER ROUND OF ACCUMULATING LAKE EFFECT SNOW WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-060145- JEFFERSON-LEWIS- 833 PM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY STRONG...POTENTIALLY DAMAGING WINDS ARE POSSIBLE ACROSS NORTHERN NEW YORK ON WEDNESDAY AS A STRENGTHENING STORM SYSTEM IS FORECAST TO PASS JUST TO OUR NORTHWEST. THIS WILL BE FOLLOWED BY A RENEWED COLD AIRMASS WITH SIGNIFICANT LAKE SNOWS POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-060145- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 833 PM EST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALE FORCE WINDS ARE POSSIBLE ACROSS THE EASTERN GREAT LAKES ON WEDNESDAY AS A STRENGTHENING STORM SYSTEM IS FORECAST TO PASS JUST TO OUR NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.